Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fever and AIDS
May 9, 2011

Hi, I've been diagnosed with AIDS about 3 weeks ago with a CD4 count of 19. I started taking ARV last Friday. Before I was tested, I'd been complaining of fever for at least two weeks. I was tested fir HIV because they found out I had oral thrush. I'm being treated for the candidiasis now but my fever has not gone away. It's been almost month and it has persisted. High fevers and chills. I've just been taking paracetamol to manage it so i can work. My doctor who is also giving me the ARV meds can't tell me what is causing the high fever. what do you thin should I do?

Response from Dr. Frascino

Hello,

Sorry to hear about your recent HIV/AIDS diagnosis and persistent symptoms despite ARV. You mention the "doctor who is giving me the ARV meds can't tell me what is causing the high fever...."

Is the doctor an HIV specialist physician? If not you should establish care with an HIV specialist physician without delay. Even if your doctor is an HIV specialist, if all he is doing is treating your oral thrush and providing ARV but not performing an intensive and aggressive evaluation for the possible causes of your fever, you should get a second opinion from another HIV specialist. With a CD4 count profoundly depressed at 19 you are at great risk for a host of opportunistic infections. Don't delay. Get the evaluation started.

I'm here if you need me, OK?

Good luck.

Dr. Bob



Previous
Should I be re-tested?
Next
serious concern

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement